MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH DIRECT PROCEDURE KIT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403101
Medical Device Problem Codes Melted (1385); Detachment of Device or Device Component (2907); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was a nevertouch direct fiber, the sheath was not returned.A visual review of the fiber noted that all of the markings were present.There was burnt residue on the gold tip tube and quartz ferrule due to contact with the inside of the introducer sheath.The 16cm print mark is present and in the correct location relative to the distal tip.The printed 16cm mark on both sides of the fiber is complete.When rotating the fiber, the print marks always remain at least partially visible.The customer's reported complaint description of "the fiber was missing the 16cm marking" was not confirmed.The root cause for the sheath detaching could not be definitively determined as the sheath sample was not returned, however, likely root cause is fiber tip being pulled through the tip of the sheath during pull-back firing.Potential root cause for this pull-back damage is user error in not pulling the sheath from the vessel in conjunction with the fiber when 16cm warning mark is observed.As mentioned above, the fiber markings were correct and not a contributing factor to this event.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statements: "prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage.Advance the nevertouch direct laser fiber through the introducer sheath to the treatment location.If treating the great saphenous vein, position the fiber tip so it is 1-2cm below the sapheno-femoral junction.Verify fiber tip position using ultrasound guidance.Procedure: carefully read all instructions and observe all warnings prior to performing the procedure.Patient complications may occur if this is not done.This procedure can be performed in the physicians' office or as an outpatient treatment under local anesthesia and should be performed by a qualified physician who has received training in these techniques.Slide the introducer sheath out of the vessel and back along the fiber.Note: if the sheath is left inside the vessel during the procedure, upon visualization of the 16cm warning mark, begin removing the sheath from the vessel in conjunction with the fiber.Note: if use with the 65 cm trè-sheath* introducer is required in place of the introducer, align the back end of the trè-sheath hub with the center of the 72cm locating mark.Note: if a trè-sheath is used, confirm the fiber tip protrudes at least 2cm past the tip of the trè-sheath prior to lasing.Verify fiber tip position using ultrasound guidance.Activate the laser by depressing the foot pedal while withdrawing the fiber (and trè-sheath introducer if applicable), at a rate that adequately delivers desired laser energy per centimeter.(810nm, 980nm lasers: 50-80 joules per cm) (1470nm lasers: 30-50 joules per cm) do not apply direct external hand pressure or force over the fiber tip during energy activation.Cease operating the laser by removing foot from the foot pedal when the fiber tip is 2 - 3 cm from the access site as indicated by markers on the shaft of the fiber (or trè-sheath introducer if applicable).The nevertouch direct fiber tip is 4 cm from the access site when the white exit marks begin and 3cm from the access site when the white exit marks terminate." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
When using a nevertouch direct fiber fiber, it was noticed the 16cm warning marker was missing.The doctor continued to use the fiber, resulting in the introducer sheath being lased inside the patient's vein.Due to this issue, the procedure was terminated.The doctor checked the patient under ultrasound after the procedure but did not see any remnants of the sheath.He then ordered a ct scan for the patient, which showed the sheath tip had detached inside the patient's distal gsv.Additional information provided reported the patient is doing well, and the sheath tip was retained in the patient's calf.

Brand Name
VENACURE NEVERTOUCH DIRECT PROCEDURE KIT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15173500
Report Number1319211-2022-00032
Device Sequence Number6213044
Product Code GEX
UDI-Device IdentifierH787114031015
UDI-PublicH787114031015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number11403101
Device Lot Number5737678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Initial Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale